Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 6, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at Oct 7, 2012, 9:12 PM EDT for Monroe County, Wayne County, Michigan. It took effect at Oct 8, 2012, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 9:12 PM EDT (01:12 UTC)
- In effect from
- Oct 8, 2012, 1:00 AM EDT
- Expired
- Oct 8, 2012, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Detroit, MI
Counties Monroe County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 67 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS73 KDTX 080112 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 912 PM EDT SUN OCT 7 2012 MIZ047>049-053>055-060>063-068>070-075-082-081200- /O.EXT.KDTX.FZ.W.0016.121008T0500Z-121008T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...ADRIAN 912 PM EDT SUN OCT 7 2012 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. HAZARDOUS WEATHER... * TEMPERATURES LATE TONIGHT ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S. IMPACTS... * SENSITIVE VEGETATION COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ076-083-081200- /O.NEW.KDTX.FR.Y.0006.121008T0500Z-121008T1200Z/ WAYNE-MONROE- INCLUDING THE CITIES OF...DETROIT...MONROE 912 PM EDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. HAZARDOUS WEATHER... * TEMPERATURES LATE TONIGHT ARE EXPECTED TO FALL INTO THE LOW TO MID 30S. IMPACTS... * AREAS OF FROST WILL LIKELY DEVELOP WHICH MAY KILL SENSTIVIE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at Oct 7, 9:04 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 7, 9:04 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
904 PM EDT SUN OCT 7 2012
.UPDATE...
STRONG SUBSIDENCE BEHIND DEPARTING UPPER WAVE HELPING TO
AGRESSIVELY BREAK UP/CLEAR THE CLOUDS OVER LOWER MICHIGAN...AND
WITH DEW PTS CRASHING INTO THE 20S ACROSS WESTERN LOWER
MICHIGAN...DECIDED TO TWEAK MINS DOWN SLIGHTLY.
SUBSEQUENTLY...WILL ISSUE A FROST ADVISORY FOR WAYNE/MORNOE
COUNTIES...TO GO ALONG WITH THE FREEZE WARNING FOR THE REMAINDER
OF SOUTHEAST MICHIGAN.
&&
.AVIATION...ISSUED 649 PM EDT SUN OCT 7 2012
//DISCUSSION...
LATEST SATELLITE TRENDS SUPPORTS A PARTIAL CLEARING TREND THIS
EVENING...AS THE BACK EDGE OF THE CLOUDS OVER LAKE MICHIGAN IS
ALONG THE MICHIGAN SHORELINE...WITH BREAKS ALSO DEVELOPING OVER
LOWER MICHIGAN. STILL...WITH INCREASING SOUTHWEST FLOW (925-850
MB) TOMORROW MORNING...A NARROW BATCH OF LOW VFR CLOUDS COULD
IMPACT MBS...OTHERWISE THE OTHER TAF SITES LOOK CEILING FREE.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE CEILING BELOW 5000 FT WILL SCATTER OUT TOWARD
MIDNIGHT.
&&
.PREV DISCUSSION...ISSUED 328 PM EDT SUN OCT 7 2012
SHORT TERM...THIS EVENING AND TONIGHT
THE EXIT OF THE OHIO RIVER VORTICITY ANOMALY ALONG WITH THE
ASSOCIATED NEGATIVE INFLECTION POINT IN THE UPPER LEVEL JET
STRUCTURE WILL CAUSE THE LOWER TROPOSPHERIC LAKE EFFECT SHOWERS TO
RIP AWAY FROM THE SOUTHERN BASIN OF LAKE MICHIGAN AND FLUSH THROUGH
THE SOUTHERN CWA THIS EVENING. THE PRIOR DISCUSSION TALKED ABOUT THE
CONVECTIVELY INDUCED MESOSCALE LOW PRESSURE CIRCULATION AND THE
FEATURE CERTAINLY DID ARISE TO FRUITION...BEST SEEN IN MORNING
VISIBLE IMAGERY. THIS CIRCULATION WILL BE SHEARED APART GOING
FORWARD...REPRESENTED AS AN OPEN WAVE FEATURE NEAR THE SURFACE AS IT
SLIDES THROUGH THE M59 TO I 96 CORRIDORS. THIS SPECIFIC FORCING WILL
MAKE SHOWERS LIKELY PRIOR TO 03Z GENERALLY ALONG AND SOUTH OF M59.
WAS DETAILED IN HIKING POPS UPWARD CONSIDERABLY FOR A NARROW
CORRIDOR. THE LACK OF INSTABILITY THAT IS COMMONPLACE DURING THE
SUMMER JUST HIGHLIGHTS THAT WE ARE IN A DIFFERENT REGIME. SO WHILE
RADAR MAY BE NOISY THIS AFTERNOON/EVENING...DRY AIR IN THE LOWER
TROPOSPHERE WILL MAKE IT MORE DIFFICULT TO MEASURE ON THE FRIDGES OF
THE PRECIPITATION BAND EVIDENT ON RADAR.
OPAQUE ALTOSTRATUS THAT WAS UPSTREAM EARLIER ACROSS SOUTHERN
WISCONSIN/NORTHERN ILLINOIS SIGNALS THAT A FAIR AMOUNT OF SATURATION
AND CLOUD MATERIAL WILL NEED TO BE WORKED THROUGH SOUTHERN MICHIGAN
AS WELL. HAVE GONE WITH A PESSIMISTIC FORECAST AGAIN PERTAINING TO
CLOUDS. MODELS AGAIN BECOME LEAN WITH AMOUNT OF SATURATION AND CLOUD
POTENTIAL FOR THE DURATION OF THE OVERNIGHT...BUT IT GOES WITHOUT
SAYING THAT CONFIDENCE IS LOW ON WHETHER OR NOT CLOUDS WILL ERODE
COMPLETELY. 06Z/12Z INITIALIZATIONS SHOW THAT THE AMOUNT OF
SHORTWAVE RIDGING THAT WAS FORECASTED FOR LAST NIGHT WAS WAY WAY
OVERDONE IN YESTERDAYS SOLUTIONS. FEEL CONFIDENT THAT THERE IS A
LITTLE MORE MEAT TO THE SHORTWAVE RIDGE/WEAKNESS THAT IS SET TO PASS
THROUGH TONIGHT. THEREFORE...CLOUDS SHOULD LESSEN THE LATTER HALF OF
THE NIGHT WILL ALL OF THE AVAILABLE GUIDANCE SUGGESTING THAT SKIES
WILL CLEAR COMPLETELY. THUS...WILL FORECAST LOWS AGAIN TO FALL NEAR
THE FREEZING MARK IN MANY AREAS AND ISSUE A FREEZE WARNING FOR ALL
AREAS EXCEPT WAYNE AND MONROE COUNTIES.
LONG TERM...MONDAY THROUGH NEXT SUNDAY
LOW LEVEL SOUTHWESTERLY FLOW WILL DEVELOP ACROSS THE FORECAST AREA
ON MONDAY AND PERSIST THROUGH TUESDAY...LEADING TO A STEADY WARMING
TREND. THIS RETURN FLOW WILL BECOME ESTABLISHED OVER THE GREAT LAKES
AS THE STRONG SFC HIGH NOW OVER THE SRN PLAINS DRIFTS TO THE EAST
COAST. MEANWHILE...DEEPENING SFC LOW PRESSURE AND AN ASSOCIATED COLD
FRONT WILL MOVE FROM THE NORTHERN PLAINS INTO THE NORTHERN GREAT
LAKES ON TUES. THIS SYSTEM WILL BE IN RESPONSE TO A MID LEVEL
IMPULSE CASCADING INTO THE NRN PLAINS FROM NW CANADA. THE SOUTHWEST
FLOW IN ADVANCE OF THE FRONT WILL ADVECT FAIRLY DRY AIR INTO THE
FORECAST AREA ON MONDAY. IN LIGHT OF UPSTREAM TEMPS WHICH ARE STILL
QUITE COOL...HIGHS ON MON WILL LIKELY REACH THE MID 50S /STILL BELOW
NORMAL FOR EARLY OCTOBER/. THE GRADIENT WILL STRENGTHEN CONSIDERABLY
BY TUES...ACCELERATING THE RATE OF WARM AIR ADVECTION. THIS REMAINS
SUPPORTIVE OF DAYTIME HIGHS RISING BACK INTO THE 60S.
THE 12Z MODEL SOLUTIONS CONTINUE TO FOLLOW EARLIER TRENDS IN
SHOWING THE MID LEVEL WAVE AMPLIFYING AS IT ENTERS THE UPPER MIDWEST
/EVEN DEVELOPING A SLIGHT NEGATIVE TILT AS IT TRAVERSES LOWER MI
TUES NIGHT/. GOOD MID LEVEL HEIGHT FALLS AND UPPER JET DYNAMICS
SHOULD INVOKE A FAIRLY HEALTHY MID LEVEL FGEN RESPONSE. GIVEN THIS
WAVE ORIGINATING FROM A FAIRLY DATA SPARSE REGION...THERE REMAINS
SOME UNCERTAINTY AS TO HOW MUCH AMPLIFICATION WILL OCCUR AS IT
PUSHES ACROSS THE REGION. ALTHOUGH MODEL SOLUTIONS HAVE TRENDED MORE
PROGRESSIVE WITH THIS FEATURE...THEY REMAIN SUPPORTIVE OF LIKELY
POPS TUES NIGHT. THIS WAVE WILL REINFORCE THE LONG WAVE TROUGH
ACROSS THE ERN US ON WEDNESDAY...WITH COLD AIR /ALMOST AS COLD AS
THIS WEEKEND/ AGAIN ADVANCING ACROSS THE FORECAST AREA.
A BREAKDOWN OF THE REX BLOCK NOW OFF THE COAST OF NOAM BY MID WEEK
WILL MARK THE BEGINNING OF A LONG WAVE PATTERN CHANGE...LEADING TO
THE RETREAT OF THE EASTERN US LONG WAVE TROUGH. PRIOR TO THIS
OCCURRING...RECENT MEDIUM RANGE MODELS SUGGEST ANOTHER SHORT WAVE
IMPULSE TRACKING ACROSS THE GREAT LAKES THURS NIGHT...SENDING YET
ANOTHER COLD FRONT ACROSS THE STATE. TEMPS WILL REBOUND ON THURS
WITHIN THE SOUTHWEST FLOW IN ADVANCE OF THIS FRONT. ALTHOUGH THIS
LATE WEEK TROUGH IS NOT EXPECTED TO BE AS AMPLIFIED AS TUES NIGHTS
SYSTEM...VERY COLD LOW LEVEL AIR WILL STILL BE IN PLACE WITHIN THE
POST FRONTAL AIRMASS...BRINGING ANOTHER SURGE OF COLD AIR INTO SE MI
TO END THE WORKWEEK. A STRONG MODERATING TREND SHOULD THEN COMMENCE
NEXT WEEKEND. LARGE VARIANCE AMONG ENSEMBLE MEMBERS WITH RESPECT TO
THE PACE OF THE UPPER LOW EJECTING OUT OF THE SWRN US LEADS TO A LOW
CONFIDENCE FORECAST WITH RESPECT TO PRECIP CHANCES. ORDINARILY
MODELS TEND TO BE TOO FAST LIFTING THESE REMNANT LOWS INTO THE
CENTRAL US. THE POTENTIAL FOR A VERY STRONG ZONAL UPPER JET MAX
NOSING INTO THE PACIFIC NORTHWEST HOWEVER LEADS SOME CREDENCE TO THE
FASTER SOLUTIONS AND THUS SUPPORTS A CHANCE OF RAIN NEXT WEEKEND.
MARINE...
SOUTHWESTERLY WINDS WILL INCREASE MONDAY INTO TUESDAY IN ADVANCE OF
A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST. RESIDUAL COLD
AIR OVER THE GREAT LAKES WILL LEAD TO UNSTABLE CONDITIONS THROUGH
TUESDAY MORNING...WHICH WILL PROMOTE GOOD MIXING POTENTIAL OVER THE
LAKES. RECENT MODEL SOLUTIONS INDICATE A CORE OF 35-40 KNOT WINDS
ATOP THE MIXED LAYER OVER LAKE HURON MONDAY NIGHT AND TUESDAY
MORNING. THIS WILL LEAD TO A HIGH PROBABILITY OF GALE FORCE WIND
GUSTS OVER MUCH OF THE LAKE AND HAS PROMPTED THE ISSUANCE OF A GALE
WATCH. ALTHOUGH THE SOUTHWEST WINDS WILL PERSIST THROUGH TUESDAY
AFTERNOON AND EVENING...MUCH WARMER AIR WILL ADVANCE ACROSS THE
LAKE. THE AIRMASS IS EXPECTED TO BE WARM ENOUGH TO ALLOW STABLE
CONDITIONS TO DEVELOP OVER THE WATER...THEREBY MAKING IT MORE
DIFFICULT FOR GALE FORCE WINDS TO REACH THE LAKE SURFACE. THE
PASSAGE OF THE COLD FRONT TUESDAY NIGHT WILL CAUSE THE WINDS TO VEER
TO THE NORTHWEST. ARCTIC AIR WILL THEN SPILL OVER THE REGION
WEDNESDAY. WINDS WILL CONTINUE TO BE STRONG...ALTHOUGH THE POTENTIAL
FOR GALES ON WEDNESDAY LOOK RATHER LOW AT THIS TIME. ANOTHER FRONT
IS FORECAST TO ADVANCE ACROSS THE REGION THURSDAY NIGHT. THIS SYSTEM
WILL KEEP CONDITIONS RATHER ROUGH ON THE LAKES RIGHT THROUGH THE END
OF THE WORKWEEK.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ082...FROM
1 AM MONDAY TO 8 AM MONDAY.
FROST ADVISORY...MIZ076-MIZ083...FROM 1 AM MONDAY TO 8 AM MONDAY.
LAKE HURON...
GALE WATCH...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-
LHZ443-LHZ462-LHZ463-LHZ464...FROM 8 PM MONDAY TO NOON TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......SF
AVIATION.....SF
SHORT TERM...CB
LONG TERM....SC
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 7, 5:45 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 545 PM EDT SUN OCT 7 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-080800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 545 PM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE MAJORITY OF SOUTHEAST MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-080800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 545 PM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WATCH IS IN EFFECT FOR ALL OF LAKE HURON ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:45 AM EDT | Gale Warning | DTX | 44 hr | |
| Oct 8, 3:45 AM EDT | Small Craft Advisory | DTX | 3 days | |
| Oct 8, 10:03 AM EDT | Small Craft Advisory | DTX | 22 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.